Side Effects of Rituxan
March 9, 2007 at 8:31 pm
My Neuro called and I am set to start rituxan nfest week. I talked with a nurse at the infusion unit awhile back and he indicated that the first few treatments there could be some serious side effects. Any comments???
AnonymousMarch 10, 2007 at 2:21 pm
From your previous post I understand that your neuro is Dr. Sheean at UCSD. He is mine as well, but I had my rituxan infused at my immunologist’s office at Scripps. I had no side effects. I imagine you will be getting yours at the Moores Cancer Center, which is where I get my IVIG. I have talked to several of the nurses there about rituxan, they give alot of it for many different conditions. While I don’t mean to downplay the possibility of a serious reaction, from what I have learned they are quite rare.
I will be there this Friday for IVIG. If you happen to be there that day, ask the nurses for me. My full name is John Grant.
I hope you have success with rituxan. Its still too early to tell for me.
AnonymousMarch 10, 2007 at 5:19 pm
The only side effect that I positively know I had from Rituxan, was that about an hour after each infusion (which I had 4 times 28 days apart) my neurological pain, especially in my hands, got considerably worse for up to a couple of days. I also took Fludarabine orally for five days after each infusion, and the first time my stomach was quite upset for some days, but that did not happen after the other three treatments. Even if I’m not sure, I think the nausea was caused by the pills, not by the Rituxan infusion.
Good luck with your treatment – keep us posted on your progression during and after your Rituxan infusions, please.
AnonymousMarch 14, 2007 at 6:26 pm
Good luck with your treatment. I don’t want to scare you, but just give you a heads up and let you know what to look out for. I was one of the lucky ones who went into anaphylatic shock. It was quite scary for a few minutes, but the nurses were right on it. The first symptoms were the insides of my ears felt itchy and down my throat felt scratchy. From there it felt as though my throad was closing and I had trouble breathing. If you have any unusual symptoms, be sure to let a nurse or doctor know right away. The nurse stopped the Rituxan IV and ran more steroids and benadryl through the IV. That was all that was needed to reverse the symptoms. Then started the Rituxan IV back up about 20 minutes later, at a super slow drip, and I was fine the rest of the treatment. Also, the premeds make me feel like my heart is racing which was kind of scary because I didn’t know if was Rituxan, the premeds or me just being scared because of the reaction. I only had a reaction the very first treatment. I have been getting Rituxan treatments since 2003. I wish you the best, I hope the treatments work as good for you as they have for me.
AnonymousMarch 17, 2007 at 10:56 am
the company has posted warning relative to the activation of a viral response
concurrent with other therapy/and or lupus
anybody have more info??
been on rituxan for six months/ using st Louis protocol. no response with antibodies however..
I’m glad I found you folks
March 18, 2007 at 3:04 pm
Had my first Rituxan on Thursday and no bad side effects. Yippee! I did feel a bit better on Friday than I usually do. Then Saturday, went back to feeling kinda tired again. Will keep posting updates as I go through the next 3 infusions.
You must be logged in to reply to this topic.